It is currently Sat Aug 19, 2017 1:50 am



All times are UTC - 5 hours [ DST ]


Our Sponsors





Post new topic Reply to topic  [ 6 posts ] 
Author Message
 Post subject: Lunesta
PostPosted: Thu Mar 15, 2012 9:58 pm 
Offline
6 Months or More
6 Months or More
User avatar

Joined: Thu Jan 05, 2012 3:53 am
Posts: 223
Hey everyone, I typically have trouble falling asleep and after I talked to my sub doctor he gave me trazadone. For a while prior to this I took diphenhydramine (Advil pm, Unisom, sominex) to fall asleep but the following mornings after I’d take it I had trouble getting up, besides that I like it a lot. After I tried the trazadone it left me with awful, awful side effects like a migraine, stuffy nose, dizziness, confusion, and they lasted the whole next day and some of the following. About 2 months ago my doctor wrote me 2mg lunesta. I have been hesitant to take it because of the trazadone and the reviews I read online people commonly spoke about a metallic taste in their mouth the next day. It is still hard to get up in the mornings after taking diphenhydramine so I considered actually giving lunesta a go instead of always wondering how it'd work. I am just scared of the side effects. I just thought I’d check if anyone on here has any experience with lunesta and if what I read was uncommon or a myth. Any comments are appreciated.


Top
 Profile  
 
 Post subject: Lunesta
PostPosted: Fri Mar 16, 2012 12:15 am 
Offline
Super Poster
Super Poster

Joined: Tue Oct 19, 2010 11:22 pm
Posts: 101
Lunesta is a close relative of Ambien, which is a cousin to the benzos (xanax, valium, etc). They call them "Z" drugs because their molecules are different than the full-out benzos, but in my opinion they are benzo-lite. I take ambien and in the right dosage it is very helpful in falling asleep. Staying asleep is another matter. The key in my opinion is to take it and go right to bed. Like most drugs, it is not for everyone. Some people have weird side effects like doing things they don't remember the next day, which is why going right to bed is so important. But like any drug, do your research and decide with your doctor if it is worth a try. I know how terrible insomnia is. Doctors like trazedone because it is non-narcotic (which is synonymous with non-effective in my book) but trazedone in higher doses is used as an atypical anti-depressant and can have many side effects like you found out. Lunesta like Ambien has a short half life so in small doses it is pretty much out of your system by morning. I do not get hangovers from taking ambien. Good luck!


Top
 Profile  
 
 Post subject: Re: Lunesta Slipper
PostPosted: Fri Mar 16, 2012 1:11 am 
Offline
Super-Duper Poster
Super-Duper Poster
User avatar

Joined: Thu Jun 16, 2011 7:57 pm
Posts: 311
Fireman wrote:
Hey everyone, I typically have trouble falling asleep and after I talked to my sub doctor he gave me trazadone. For a while prior to this I took diphenhydramine (Advil pm, Unisom, sominex) to fall asleep but the following mornings after I’d take it I had trouble getting up, besides that I like it a lot. After I tried the trazadone it left me with awful, awful side effects like a migraine, stuffy nose, dizziness, confusion, and they lasted the whole next day and some of the following. About 2 months ago my doctor wrote me 2mg lunesta. I have been hesitant to take it because of the trazadone and the reviews I read online people commonly spoke about a metallic taste in their mouth the next day. It is still hard to get up in the mornings after taking diphenhydramine so I considered actually giving lunesta a go instead of always wondering how it'd work. I am just scared of the side effects. I just thought I’d check if anyone on here has any experience with lunesta and if what I read was uncommon or a myth. Any comments are appreciated.



My sub Dr. gave me Lunesta 3mg. and it is not strong at all..doesn't compare with ambien. I have no side effects. you need to take it right when you go to bed..and it does help me go to sleep but i still wake up around 3 or 4 am...
I think it is a very safe drug, much better than trazadone...but it is a class iv drug which puts it in the benzo like pile and could be addictive...i don't see how..it is so mild....I have never had any side effects from Lunesta.

Slipper


Top
 Profile  
 
Our Sponsors
 Post subject:
PostPosted: Fri Mar 16, 2012 9:22 am 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Wed Apr 29, 2009 12:55 pm
Posts: 4933
Location: Leesburg, FL
I tried Lunesta and I suffered that HORRIBLE taste in my mouth. It worked like a dream to help me sleep (pun intended), but I just could NOT tolerate that horrid taste, so I had to d/c it.

I ended up on Trazodone. However, that "morning after" effect that you described subsided for me after the first few days. You should have adjusted to it and those effects, well, I would have expected them to have gone away. Did you take the Trazodone for more than one night? Many sleeping pills can give you a morning "hangover" feel, most especially for the first few mornings. It's not at all uncommon, but one just has to give it a few more nights to adjust to it. I've been on trazodone for years now and it works great for me. I had been on Ambien and found it would stop working or I would need more. Plus I didn't like the "benzo-like" effects of it.

That's my two cents. Good luck finding SOMETHING that will work for you.

_________________
-As I have grown older, I've learned that pleasing everyone is impossible, but pissing everyone off is a piece of cake.

-I'm only responsible for what I say, not for what you understand.


Top
 Profile  
 
 Post subject:
PostPosted: Fri Mar 16, 2012 2:47 pm 
Offline
6 Months or More
6 Months or More
User avatar

Joined: Thu Jan 05, 2012 3:53 am
Posts: 223
Thanks a lot for your input everyone.

Jimmy - I didn't realize it was like Ambien at all. I had heard of people doing things they don't remember after taking both, but I thought Lunesta wasn't as intense. It’s great to hear you don't get the hangover side effects from it, but what would you feel like from them? I'm not sure if what I am experiencing from diphenhydramine would be considered a hangover. Also, how long do you wait before taking it after eating? I heard that taking it shortly after eating the drug doesn't work.

Slipper - I haven’t read many people say that it is as mild as you say it is, especially since you took the highest dose, but you may have a more severe case of insomnia than I do. Maybe a possibility was that you ate too soon before taking it? The only experience I have heard of Lunesta being addictive was in Steven Tyler's autobiography where he stated that he snorted 'long lines' of it at the same time he was on suboxone. Either way people can get addicted to anything but I am sure with Lunesta being similar to a benzo it happens all the time.

Hatmaker - I never tried taking trazadone another night because of how bad the side effects were. I took 100mg of trazadone and personally I didn't think it was nearly as effective as the diphenhydramine. Even if I didn't have as bad side effects from trazadone I may not have even used it again, but because they were the worst side effects I have ever experienced from anything it wasn't a question not to take it again.


Top
 Profile  
 
 Post subject:
PostPosted: Sat Mar 17, 2012 12:41 pm 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Fri Mar 12, 2010 12:43 am
Posts: 1019
Location: Buffalo New York
Yes the post about the taste are very true and the taste is nasty but. I have been on lunesta for a year plus and the taste is no longer a issue i either got use to it or it goes away after being on it for a while. And for me personally it has the least side effects out of the truck load of sleeping pills i have tried.

_________________
Yes these drugs saved our life's. But does that mean we have to give the rest of our life to these drugs?


Top
 Profile  
 
Display posts from previous:  Sort by  
Post new topic Reply to topic  [ 6 posts ] 

All times are UTC - 5 hours [ DST ]


Who is online

Users browsing this forum: No registered users and 0 guests


You cannot post new topics in this forum
You cannot reply to topics in this forum
You cannot edit your posts in this forum
You cannot delete your posts in this forum
You cannot post attachments in this forum

Search for:
Jump to:  
Our Sponsors
Suboxone Forum latest topics RSS feed Subscribe to the entire forum
 

 

 
Fond Du Lac Psychiatry
Dr. Jeffrey Junig, M.D., Ph.D.

  • Board Certified Psychiatrist
  • Asst Clinical Professor, Medical College of Wisconsin

Powered by phpBB® Forum Software © phpBB Group